Alert archive / Massachusetts / Wind Advisories in 2023

Wind Advisory 6, NWS Boston/Norton, MA

February 23, 20235 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this wind advisory at Feb 23, 2023, 4:02 AM EST for 5 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Feb 24, 2023, 5:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2023, 4:02 AM EST (09:02 UTC)
In effect from
Feb 24, 2023, 5:00 AM EST
Expired
Feb 24, 2023, 6:33 PM EST
In force
14 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 65 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2023-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2023-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
729 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS71 KBOX 230902
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
402 AM EST Thu Feb 23 2023

MAZ002-008-009-232215-
/O.NEW.KBOX.WI.Y.0006.230224T1000Z-230225T0000Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
402 AM EST Thu Feb 23 2023

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Western Franklin, Western Hampshire and Western 
  Hampden Counties.

* WHEN...From 5 AM to 7 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
4 follow-up statements
773 
WWUS71 KBOX 232027
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
327 PM EST Thu Feb 23 2023

MAZ002-008-009-240930-
/O.CON.KBOX.WI.Y.0006.230224T1000Z-230225T0000Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
327 PM EST Thu Feb 23 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Franklin, Western Hampshire and Western 
  Hampden Counties.

* WHEN...From 5 AM to 7 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
600 
WWUS71 KBOX 240849
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
349 AM EST Fri Feb 24 2023

MAZ003-004-010>012-026-242200-
/O.EXA.KBOX.WI.Y.0006.230224T1000Z-230225T0000Z/
Eastern Franklin MA-Northern Worcester MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
Including the cities of Greenfield, Orange, Barre, Fitchburg, 
Amherst, Northampton, Springfield, Milford, Worcester, and Ayer
349 AM EST Fri Feb 24 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Worcester, Eastern Franklin, Eastern Hampshire, 
  Eastern Hampden, and Northern Middlesex Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
 
* ADDITIONAL DETAILS...Tree limbs and branches coated in ice from
  Thursday's freezing rain event are more susceptible to being
  downed by the gust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ002>004-242200-
/O.EXA.KBOX.WI.Y.0006.230224T1000Z-230225T0000Z/
Hartford CT-Tolland CT-Windham CT-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, and Willimantic
349 AM EST Fri Feb 24 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Hartford, Tolland and Windham Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Tree limbs and branches coated in ice from
  Thursday's freezing rain event are more susceptible to being
  downed by the gust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RIZ001>008-242200-
/O.EXA.KBOX.WI.Y.0006.230224T1000Z-230225T0000Z/
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
349 AM EST Fri Feb 24 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Providence, Kent, Washington, Bristol, and Newport 
  Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Tree limbs and branches coated in ice from
  Thursday's freezing rain event are more susceptible to being
  downed by the gust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MAZ002-008-009-242200-
/O.CON.KBOX.WI.Y.0006.230224T1000Z-230225T0000Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
349 AM EST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Franklin, Western Hampshire and Western 
  Hampden Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Tree limbs and branches coated in ice from
  Thursday's freezing rain event are more susceptible to being
  downed by the gust. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
863 
WWUS71 KBOX 242034
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
334 PM EST Fri Feb 24 2023

MAZ002>004-008>012-026-250000-
/O.CON.KBOX.WI.Y.0006.000000T0000Z-230225T0000Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Chesterfield, Blandford, Amherst, Northampton, 
Springfield, Milford, Worcester, and Ayer
334 PM EST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Franklin, Hampshire, Hampden, Worcester, and Northern 
  Middlesex Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTZ002>004-250000-
/O.CON.KBOX.WI.Y.0006.000000T0000Z-230225T0000Z/
Hartford CT-Tolland CT-Windham CT-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, and Willimantic
334 PM EST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Hartford, Tolland and Windham Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

RIZ001>008-250000-
/O.CON.KBOX.WI.Y.0006.000000T0000Z-230225T0000Z/
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
334 PM EST Fri Feb 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Providence, Kent, Washington, Bristol, and Newport 
  Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
227 
WWUS71 KBOX 242333
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
633 PM EST Fri Feb 24 2023

CTZ002>004-MAZ002>004-008>012-026-RIZ001>008-250045-
/O.CAN.KBOX.WI.Y.0006.000000T0000Z-230225T0000Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Chesterfield, Blandford, Amherst, Northampton, 
Springfield, Milford, Worcester, Ayer, Foster, Smithfield, 
Providence, Coventry, West Greenwich, East Greenwich, Warwick, 
West Warwick, Bristol, Narragansett, Westerly, Newport, 
and New Shoreham
633 PM EST Fri Feb 24 2023

...WIND ADVISORY IS CANCELLED...

Wind gusts have subsided below 40 mph in the Advisory area, with
continued gust speeds decreasing. Therefore the Wind Advisory is
cancelled.

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:44 AM EST, 18 minutes earlier.

Area forecast discussion, Feb 23, 3:44 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
344 AM EST Thu Feb 23 2023

.SYNOPSIS...
Weak low pressure tracks south of New England today, bringing
an icy mix of precipitation to much of the region, with just
rain to the south coast. Another round of an icy mix occurs
later Thursday evening and overnight, as a trailing area of low
pressure moves across the region. An Arctic front blast through
the area Friday, with falling temperatures and wind chills below
zero Friday night. Cold temperatures linger into Saturday, then
not as cold Sunday. Scattered snow showers possible both days.
Then low pressure tracking south of New England likely yields
snow, and/or a wintry mix Monday night into Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
345 AM Update:

A wet/slick start to the morning across southern New England as a
wave of low pressure moves just to the south, over the southern
coastal waters. The good news, majority of the region is at or above
freezing, with majority of sub-freezing reports north of Route 2 in
Massachusetts. In fact, the morning will be the warmest part of the
day, as temperatures will follow a non-diurnal trend. After a brief
lull in reflectivity on KBOX, as the low traverses from west to
east, there will be a secondary plume of moisture, generally between
08z and 13z. Towards mid to late morning, after 13z/15z colder
air descends to the south, coming out of northern New England.
High-res guidance supports falling surface temperatures into the
20s, perhaps the upper teens across northern Massachusetts. Any
wet surfaces and or untreated roadways likely will freeze over
as a result! Do travel with caution.

This afternoon, the low exits east, along with the bulk of the
moisture. Global guidance is in good agreement that remnant low
level moisture lingers and looking at profile soundings, we have a
setup for freezing drizzle.

The current Winter Weather Advisory will expand south and east of
the I-95 corridor to include the cities of Boston and Providence. The
advisory will also cover the next frontal wave during the overnight
hours with the return of more sleet and freezing rain.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Highlights...

* Another round of freezing rain and sleet Thursday evening into
  early Friday morning. Likely leading to a slow commute come
  Friday morning.

* Wind Advisory for portions of western Massachusetts will go in
  effect Friday morning for gust over 40 knots.

Thursday Night: Another wave of low pressure rides the boundary
across New England, with the next round of precipitation arriving
after 00z across western zones. Better chance for freezing rain with
surface temperatures below freezing and an impressive warm nose
aloft, BUFKIT forecast soundings bring +8C at 850mb! This last round
of moisture is progressive and exits the eastern coast between
06z/08z Friday. As for ice accumulations, generally a trace to a
tenth of an inch, but not out of the question to have isolated
higher amounts across the eastern slope of the Berkshires and
the northern Worcester Hills. Winds overnight are light and
variable to start, then becoming west around 10 knots.
Temperature wise, we are actually warming a bit overnight, back
into the upper 20s to low 30s by Friday morning.

Friday: Overall a dry day ahead, latest high-res guidance is trying
to spin up a sct'd snow showers as a secondary cold front slides
south during the early morning. Morning temperatures are still below
freezing, with the exception of coastal RI and the southern coast of
MA; including Cape Cod and Islands... do watch out for lingering ice
on untreated surfaces. Upper-level flow remains zonal, allowing for
Thursdays system to quickly move to the east, out to sea. As high
pressure quickly moves in, behind the departing system, low level
moisture is likely to get trapped underneath a subsidence inversion.
This will lead to additional cloud cover more than anything. The
exception would be a few ocean enhanced snow showers developing east
of coastal MA. Strong CAA over a relatively mild ocean may provide
enough support, but the lack of fetch, insert your best Regina
George Vs. Gretchen Wieners argument here, it may prove
difficult. Still something for us to monitor.

As for temperatures, expect a fairly cool day by February and winter
2022/2023 standards! High temperatures do occur during the morning
hours, reaching the upper-20s and low-30s. Come early afternoon,
temperatures are dropping through the 20s and into the teens. Couple
this with the gusty wind expected, feel like temperatures are set to
fall into the single digits.

Gusty winds are also on the table for Friday with the passage of an
850mb jet. NAM/GFS/ECMWF are in fair agreement that 850mb winds are
in the range of 50 and 60 knots, especially over eastern NY and
western MA/CT. Bufkit soundings show a well mixed boundary layer
which will help transport those winds down to the surface. At this
time, widespread gusts 20 to 30 knots are likely across the CWA with
gusts to 40+ knots along the eastern slope of the Berkshires. In
collaboration with NWS Albany, we issued a Wind Advisory for western
zones of Franklin, Hampshire, and Hamden Counties for much of the
daylight hours on Friday. Subsequent updates may include expansion
the advisory into adjacent zones.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
305 AM update...

Highlights...

* Brief cold blast Friday night into Saturday, with wind chills near
  to below zero Friday night

* Well below normal temps Saturday, moderating Sunday.
  Scattered snow showers possible both days

* Chance of snow and/or a wintry mix Monday night into Tuesday

Friday night...Modified Arctic airmass overspreads the region with
925 mb temps down to -15C or so by 12z Sat! Not quite as cold as the
Arctic blast earlier in the month, but nonetheless, lows in the
single digits and teens, about 10-15 degs colder than normal for
late Feb. It will feel colder given NNW winds 15-25 mph with gusts
up to 35 mph, yielding wind chills from -5F to +5F. Given the NNW
trajectory, could see a few OES bands clip the outer Cape, in
response to +5C SST and -15C air at 925 mb streaming across the near
shore waters. Otherwise, dry, cold conditions prevail.

The Weekend...below normal cold lingers into Saturday, but not as
harsh, as 1030+ mb high builds over SNE, yielding light winds. Cold
airmass combined with limited mixing from subsidence inversion, only
yields highs in the 20s Sat. Airmass slowly modifies by Sunday,
supporting highs in the 30s. It will feel pleasant given light
winds. Short wave energy moving across the region in the NW flow
aloft, will yield the potential for scattered snow showers both
days.

Early Next Week...Dry weather likely Monday along with temps at or
slightly colder than normal, with highs in the 30s. All model
guidance then suggest high latitude blocking, especially across the
north Atlantic. This suppresses the northern stream, potentially
providing cold air deep enough across SNE to support snow, or a
wintry mix, as moisture from the next system approaches Monday night
into Tue.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through 12z...Moderate confidence.

MVFR/IFR conditions. Precipitation continues to change over, RA
near the coast and RAPL across the interior. Wind is light out
of the northeast.

Today...Moderate confidence.

IFR/LIFR becoming low end MVFR by early afternoon. Mixed
precipitation comes to and end from west to east, areas of
IP/FZRA still possible through early afternoon in eastern MA.
NE wind 10/15 kt gust to 20.

Tonight...Moderate confidence.

IFR/LIFR cigs return with another round of precipitation. For
terminals on the south coast of RI and in southeast MA will be
-RA with -FZRA/IP elsewhere. Precip ending after midnight.

Friday...High confidence.

VFR, isolated MVFR across western MA. Dry, outside of isolated
SN across the outer Cape. NW wind gust 25 to 35 kts, possibly 40
kts in western MA.

KBOS Terminal...High confidence in trends. Moderate confidence
in timing.

KBDL Terminal...High confidence in trends. Moderate confidence
in timing.

Outlook /Friday Night through Monday/...

Friday Night: VFR. Windy with areas of gusts up to 30 kt.

Saturday: VFR. Breezy. Slight chance SN.

Saturday Night: Mainly VFR, with local MVFR possible. Slight
chance SN.

Sunday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SN, chance RA.

Sunday Night: VFR. Windy with gusts up to 30 kt. Slight chance
SN.

Monday: VFR. Breezy. Chance RA, chance SN.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today...High confidence.

Winds becoming NE and increasing 15 to 20 kts gusting 25 to 30
kts. Seas buildings 5 to 7 ft.

Tonight...High confidence.

Light E wind becomes W/NW by end of night, increasing 10 to 15
kts gust to 30 kts. Seas 5 to 8 ft.

Friday...High confidence.

NW wind gust to 40 kts. Gale Watch issued for all waters.
Freezing spray is also likely for the waters. Seas building 7
to 10 ft.

Outlook /Friday Night through Monday/...

Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Freezing spray, slight
chance of snow.

Saturday: Winds less than 25 kt. Local rough seas. Slight
chance of snow.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of snow.

Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas locally approaching 5 ft. Chance of rain, chance
of snow.

Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas up to 5 ft. Chance of rain, slight
chance of snow.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain, slight chance of snow.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 4 AM EST Friday for CTZ002>004.
MA...Winter Weather Advisory until 4 AM EST Friday for MAZ002>012-
     014-026.
     Wind Advisory from 5 AM to 7 PM EST Friday for MAZ002-008-009.
     Winter Weather Advisory from 4 PM this afternoon to 4 AM EST
     Friday for MAZ013-015>019.
RI...Winter Weather Advisory until 4 AM EST Friday for RIZ001.
     Winter Weather Advisory from 4 PM this afternoon to 4 AM EST
     Friday for RIZ002>005.
MARINE...Gale Watch from Friday morning through Friday evening for
     ANZ230>237-250-251-254>256.

&&

SYNOPSIS...Nocera/Gaucher
NEAR TERM...Gaucher
SHORT TERM...Gaucher
LONG TERM...Nocera
AVIATION...Nocera/Gaucher
MARINE...Nocera/Gaucher
Hazardous weather outlook, Feb 22, 4:38 PM EST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
438 PM EST Wed Feb 22 2023

MAZ020>024-RIZ006>008-232145-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
438 PM EST Wed Feb 22 2023

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-015>019-RIZ002>005-232145-
Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-
438 PM EST Wed Feb 22 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 4 AM EST
FRIDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>012-014-026-RIZ001-232145-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA-
Northwest Providence RI-
438 PM EST Wed Feb 22 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-232145-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
438 PM EST Wed Feb 22 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Freezing spray expected for a time from late Friday afternoon into
Saturday morning. Gale force wind gusts possible Friday through
Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:02 AM ESTGale WatchBOX11 hr
Feb 23, 3:28 PM ESTGale WarningBOX28 hr
Feb 23, 3:28 PM ESTSmall Craft AdvisoryBOX44 hr
Feb 23, 3:28 PM ESTHeavy Freezing Spray AdvisoryBOX40 hr

Nearby

Wind Advisories in Massachusetts, 2023Wind Advisories in Rhode Island, 2023Wind Advisories in Connecticut, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.